Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 158, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Jun 16, 2011, 9:19 PM CDT for 4 counties in Kansas. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2011, 9:19 PM CDT (02:19 UTC)
- Expired
- Jun 16, 2011, 10:15 PM CDT
- In force
- 56 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Jewell County, KS, Mitchell County, KS, Osborne County, KS, Smith County, KS
The radar
The Grand Island radar (KUEX), 105 km from the middle of the area, began a volume at 02:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 9:33 PM CDT | TSTM WND DMG | Osborne, KS | SHINGLES RIPPED OFF OF HOUSES IN TOWN. POWER OUTAGES AS WELL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 6:34 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 2.3 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 404 J/kg
- Mixed-layer CIN
- -524 J/kg
- Mixed-layer LCL
- 1893 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 394 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.4
The text
As transmitted, in the capitals the NWS used until 2016.
847
WUUS53 KGID 170219
SVRGID
KSC089-123-141-183-170315-
/O.NEW.KGID.SV.W.0158.110617T0219Z-110617T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
919 PM CDT THU JUN 16 2011
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JEWELL COUNTY IN NORTH CENTRAL KANSAS...
MITCHELL COUNTY IN NORTH CENTRAL KANSAS...
OSBORNE COUNTY IN NORTH CENTRAL KANSAS...
SMITH COUNTY IN NORTH CENTRAL KANSAS...
* UNTIL 1015 PM CDT
* AT 916 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM DOWNS TO 5 MILES NORTHEAST OF TIPTON TO HUNTER...AND MOVING
EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
BELOIT...VICTOR...CAWKER CITY...ESBON...IONIA...GLEN ELDER...BURR
OAK...MANKATO...JEWELL...ASHERVILLE...MONTROSE...SIMPSON...
WEBBER...LOVEWELL STATE PARK...RANDALL...FORMOSO AND SCOTTSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3913 9902 3998 9905 3998 9793 3922 9792
3921 9796 3921 9848 3913 9849
TIME...MOT...LOC 0219Z 273DEG 33KT 3954 9854 3940 9838
3925 9832
WIND...HAIL 60MPH <.75IN
$$3 follow-up statements
611
WWUS53 KGID 170230
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
930 PM CDT THU JUN 16 2011
KSC089-123-141-183-170315-
/O.CON.KGID.SV.W.0158.000000T0000Z-110617T0315Z/
SMITH KS-OSBORNE KS-MITCHELL KS-JEWELL KS-
930 PM CDT THU JUN 16 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR JEWELL...
MITCHELL...OSBORNE AND SMITH COUNTIES UNTIL 1015 PM CDT...
AT 925 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
DAMAGING WINDS IN EXCESS OF 60 MPH BEING PRODUCED BY AN AREA OF
COLLAPSING THUNDERSTORMS. THESE LEADING EDGE OF THE WINDS WERE
LOCATED ALONG A LINE EXTENDING FROM DOWNS TO 7 MILES SOUTH OF GLEN
ELDER TO VICTOR...MOVING EAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
BELOIT...CAWKER CITY...ESBON...IONIA...GLEN ELDER...BURR OAK...
MANKATO...JEWELL...ASHERVILLE...SIMPSON...MONTROSE...WEBBER...
LOVEWELL STATE PARK...RANDALL...FORMOSO AND SCOTTSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WIND DAMAGE WITH THESE STORMS WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3913 9902 3998 9905 3998 9793 3922 9792
3921 9796 3921 9848 3913 9849
TIME...MOT...LOC 0227Z 273DEG 33KT 3953 9847 3939 9828
3924 9823
WIND...HAIL 60MPH <.75IN
$$408
WWUS53 KGID 170255
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
955 PM CDT THU JUN 16 2011
KSC089-123-141-183-170315-
/O.CON.KGID.SV.W.0158.000000T0000Z-110617T0315Z/
SMITH KS-OSBORNE KS-MITCHELL KS-JEWELL KS-
955 PM CDT THU JUN 16 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR JEWELL...
MITCHELL...OSBORNE AND SMITH COUNTIES UNTIL 1015 PM CDT...
AT 948 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
DAMAGING WINDS IN EXCESS OF 60 MPH BEING PRODUCED BY AN AREA OF
COLLAPSING THUNDERSTORMS ACROSS THE WARNED AREA.
LOCATIONS IMPACTED INCLUDE...
BELOIT...IONIA...BURR OAK...MANKATO...ASHERVILLE...JEWELL...
SIMPSON...SCOTTSVILLE...RANDALL...MONTROSE...FORMOSO...LOVEWELL
STATE PARK AND WEBBER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WIND DAMAGE WITH THESE STORMS WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3913 9902 3998 9905 3998 9793 3922 9792
3921 9796 3921 9848 3913 9849
TIME...MOT...LOC 0254Z 273DEG 33KT 3959 9835 3945 9816
3930 9811
WIND...HAIL 60MPH <.75IN
$$172
WWUS53 KGID 170311
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1011 PM CDT THU JUN 16 2011
KSC089-123-141-183-170320-
/O.EXP.KGID.SV.W.0158.000000T0000Z-110617T0315Z/
SMITH KS-OSBORNE KS-MITCHELL KS-JEWELL KS-
1011 PM CDT THU JUN 16 2011
...THE SEVERE THUNDERSTORM WARNING FOR JEWELL...MITCHELL...OSBORNE
AND SMITH COUNTIES WILL EXPIRE AT 1015 PM CDT...
THE AREA OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER...GUSTY WINDS OF 40 TO 50 MPH REMAIN POSSIBLE
THROUGH 1045 PM.
LAT...LON 3913 9902 3998 9905 3998 9793 3922 9792
3921 9796 3921 9848 3913 9849
TIME...MOT...LOC 0310Z 273DEG 33KT 3958 9816 3944 9797
3929 9792
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 6:07 PM CDT, 3 hours 12 minutes earlier.
Area forecast discussion, Jun 16, 6:07 PM CDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 607 PM CDT THU JUN 16 2011 .AVIATION...00Z KGRI TAF. FOR THE BEGINNING OF THE TAF PERIOD...VFR CONDITIONS WILL PREVAIL. BEGINNING LATE EVENING...THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION AND MAY IMPACT THE TAF SITE. WITH THIS SYSTEM...CEILINGS ARE ALSO EXPECTED TO LOWER TO MVFR CONDITIONS AND VISIBILITIES COULD BE REDUCED AS WELL. IFR CEILINGS MAY ALSO BE POSSIBLE...BUT CONFIDENCE REMAINS LOW IN THIS...SO KEPT IT OUT OF TAF. AFTER INITIAL THUNDERSTORMS PASS IN THE EARLY MORNING HOURS...LOW STRATUS IS ALSO EXPECTED TO MOVE INTO THE REGION KEEPING CEILINGS FAIRLY LOW WITH THE POTENTIAL FOR DRIZZLE AND REDUCED VISIBILITIES. THE MODELS ARE FORECASTING PATCHY FOG FOR THE REGION...ALTHOUGH IFR CONDITIONS ARE NOT EXPECTED. BY LATE MORNING TOMORROW...CLOUD BASES SHOULD BEGIN TO LIFT TO VFR CONDITIONS. WINDS ARE EXPECTED TO REMAIN FAIRLY LIGHT OVERNIGHT BUT PICK UP DURING THE DAYTIME HOURS WITH THE MIXING OF THE BOUNDARY LAYER. && .PREV DISCUSSION... /ISSUED 349 PM CDT THU JUN 16 2011/ SHORT TERM...THROUGH 12Z SATURDAY. PRIMARY FORECAST CONCERNS CENTER UPON CHANCES FOR PRECIPITATION AS WELL AS POSSIBLE SEVERE WEATHER. MORNING UPPER AIR ANALYSIS INDICATES UPPER LEVEL RIDGING OVER THE SOUTHERN CONUS WITH A TROUGH OVER THE WEST. THE MID AND UPPER LEVEL FLOW OVER OUR AREA REMAINS FROM THE WEST/SOUTHWEST AS A RESULT. SEVERAL SMALL SCALE MID LEVEL PERTURBATIONS ARE NOTED ON WATER VAPOR IMAGERY PUSHING OVER THE CENTRAL PLAINS WITHIN THE MEAN MID LEVEL FLOW. AT THE SURFACE AN AREA OF LOW PRESSURE HAS BEEN INTENSIFYING OVER SOUTHEASTERN COLORADO THROUGHOUT THE DAY. A WARM FRONT IS NOTED EXTENDING FROM THE SURFACE LOW INTO WEST- CENTRAL KANSAS AND THEN SOUTHEAST INTO SOUTH CENTRAL KANSAS...WITH A DRY LINE ALSO EXTENDING SOUTHWARD FROM THE WARM FRONT INTO SOUTHWESTERN KANSAS AND NORTH TEXAS. MORNING CONVECTION HAS ALSO RESULTED IN A PERSISTENT MESO-HIGH OVER EASTERN KANSAS. THE MESO- HIGH HAS DISSIPATED AND PUSHED FAR ENOUGH SOUTHEAST OF OUR AREA HOWEVER THAT THE MEAN SYNOPTIC LOW LEVEL WIND FIELD HAS BEEN REESTABLISHED...THUS ALLOWING SURFACE WINDS TO REMAIN FROM THE SOUTHEAST ACROSS OUR AREA. SEVERAL LOW LEVEL CONVERGENT ZONES CURRENTLY EXIST ACROSS SOUTHERN AND WESTERN KANSAS AS A RESULT OF THE AFOREMENTIONED BOUNDARIES...WITH VERY LITTLE IN THE WAY OF LOW LEVEL CONVERGENCE NOTED FARTHER NORTH OVER OUR AREA. THAT BEING SAID...WATER VAPOR IMAGERY CONTINUES TO INDICATE SEVERAL SMALL SCALE MID LEVEL PERTURBATIONS PUSHING OVERHEAD THIS AFTERNOON...HOWEVER FORCING IN ASSOCIATION WITH ANY ONE OF THESE DISTURBANCES IS EVERY WEAK AND AM NOT SO SURE ANY ONE OF THESE DISTURBANCES WILL BE ABLE TO BREAK THE STRONG CAPPING INVERSION CURRENTLY IN PLACE ACROSS THE CWA. ALL THAT BEING SAID...THE CURRENT THINKING IS LATE AFTERNOON CONVECTION WILL FIRE ACROSS SOUTHERN AND WESTERN KANSAS ALONG THE AREAS OF LOW LEVEL CONVERGENCE...AS WELL AS OVER PORTIONS OF THE HIGH PLAINS. MEAN STORM MOTION THIS AFTERNOON/EVENING SHOULD REMAIN FROM THE WEST AT AROUND 35KTS...WHICH MEANS WE WOULD NEED FURTHER CONVECTIVE DEVELOPMENT ACROSS NORTHWESTERN KANSAS OR WESTERN NEBRASKA...AND THAT COULD BE REALIZED SHOULD THE SURFACE WARM FRONT OVER WEST-CENTRAL KANSAS CONTINUE MOVING NORTHWARD. GIVEN ALL THIS...WILL CONTINUE WITH THE SLIGHT CHANCE POPS ACROSS OUR SOUTH...WITH SEVERE WEATHER ALSO INCLUDED FOR THE SAME AREA IN THE HWO. CONVECTION IS ALREADY ERUPTING OVER THE HIGH PLAINS AT THIS HOUR...WITH SHORT TERM MODEL GUIDANCE CONTINUING TO INDICATE THIS CONVECTION WILL MORPH INTO AN MCS AND PUSH ACROSS THE AREA TONIGHT. IN ADDITION TO THE EXISTING CONVECTION...A 50KT LLJ IS ALSO EXPECTED TO DEVELOP WHICH WILL INCREASE MOISTURE ADVECTION AND CONVERGENCE INTO THE MCS WHICH MAY HELP TO ENHANCE THE MCS. WENT AHEAD AND KEPT POPS GOING ACROSS THE ENTIRE CWA TONIGHT WITH SEVERE WEATHER ALSO INCLUDED IN THE HWO. MODEL GUIDANCE SUGGESTS THE SURFACE LOW OVER SOUTHEASTERN COLORADO WILL PUSH EAST ACROSS SOUTHERN KANSAS DURING THE DAY FRIDAY...THUS PROMOTING A MORE NORTHEASTERLY LOW LEVEL WIND FIELD ACROSS OUR AREA AND ALSO RESULTING IN DECREASING VALUES OF LOW LEVEL MOISTURE. CHANCES FOR CONVECTION WILL DECREASE ACROSS MUCH OF THE CWA ON FRIDAY AS A RESULT...ALTHOUGH THERE COULD STILL BE CONVECTIVE DEVELOPMENT ACROSS OUR EAST CLOSER TO THE LOW LEVEL BAROCLINIC ZONE AND WITHIN AN AREA OF BETTER LOW LEVEL MOISTURE. LONG TERM...12Z SATURDAY THROUGH THURSDAY. PERIODIC THUNDERSTORM CHANCES THROUGH THE FORECAST PERIOD WILL BE THE PRIMARY CONCERN. STARTING SATURDAY MORNING WITH THE BIG PICTURE...LOOKS LIKE THERE SHOULD BE UPPER LEVEL TROUGHING IN THE WEST...A WEAK RIDGE IN THE MIDWEST...WITH TROUGHING IN THE EASTERN PART OF THE U.S. MODELS IN DECENT AGREEMENT AT THAT TIME WITH A COUPLE OF CLOSED LOWS IN CANADA WITH ONE IN SOUTHERN SASKATCHEWAN AND THE OTHER CLOSER TO THE HUDSON BAY. RESEMBLES AN OMEGA ACROSS CANADA. NO CHANGE IN THIS OVERALL PATTERN DURING THE WEEKEND BUT EVENTUALLY AN UPSTREAM LOW OVER ALASKA SHOULD MOVE EAST AND START TO PUSH THE INTERMOUNTAIN WEST TROUGH THROUGH THE CENTRAL/NORTHERN PLAINS DURING THE EARLY PART OF THE WORKWEEK. TIMING AND LOCATION DIFFERENCES WITH THE OPERATIONAL MODELS BY TUES INTO THURS AS TROUGH SWINGS THROUGH. BACKING UP JUST A BIT...WITH THE MAIN WAVE SITTING TO OUR WEST SAT & SUN...EXPECTING A SHORT WAVE TO EJECT OUT OF THE ROCKIES AND ACROSS THE PLAINS SAT NIGHT. VARIOUS MODELS NOT IN GREAT AGREEMENT WITH FAVORED LOCATION FOR POSSIBLE MCS DEVELOPMENT AND TRACK SO WILL CONTINUE WITH BLANKET 30 POP FOR NOW. COULD SEE A REPEAT IN THIS ON SUNDAY NIGHT ALTHOUGH IT APPEARS THE BETTER CHANCE FOR RAIN WOULD BE IN THE NORTHERN PART OF THE CWA. BY MONDAY NIGHT INTO THE TUESDAY THE MAIN LOW SHOULD PUSH EAST ACROSS THE AREA CONTINUING OUR RAIN CHANCES. LAST FEW RUNS OF THE EC HAVE TROUGH AXIS THROUGH THE CWA BY 12Z WED WITH SHORT WAVE RIDGING AND WOULD EXPECT QUIET WEATHER FOR WED AND THURS IF THIS HOLDS TRUE. 12Z GFS RUN ON THE OTHER HAND KEEPS CLOSED LOW OVER AREA A LITTLE LONGER WHICH WOULD KEEP RAIN CHANCES GOING ON WED. LOOKING AT ENSEMBLES THIS SEEMS TO BE AN OUTLIER SO FOR NOW WILL GO DRY AT THE END OF THE FORECAST PERIOD ALTHOUGH THE SIGNAL IS THERE FOR MORE RAIN CHANCES THURSDAY NIGHT WITH NEXT APPROACHING SYSTEM. TEMPERATURES MAY BE A LITTLE PROBLEMATIC WITH SURFACE BOUNDARY STALLED ACROSS THE CWA DURING THE SUNDAY THROUGH TUESDAY TIMEFRAME BEFORE FINALLY PUSHING SOUTHEAST LATER IN THE WEEK. BASICALLY WILL GO WITH UPPER 80S/LOWER 90S FOR HIGHS ACROSS THE SOUTHERN CWA...WITH LOWER 80S NORTH. WED AND THURS WILL BE JUST A LITTLE COOLER BEHIND THE FRONT. OBVIOUSLY CLOUD COVER FROM ANY REMNANT MCS'S WILL HAMPER HIGHS ON ANY GIVEN DAY. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && .AVIATION...CHESTER .SHORT TERM...BRYANT .LONG TERM...EWALD
Hazardous weather outlook, Jun 16, 7:07 PM CDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 707 PM CDT THU JUN 16 2011 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 171200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 707 PM CDT THU JUN 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE OUTLOOK AREA TONIGHT. SOME OF THE STORMS COULD BE SEVERE WITH HAIL TO THE SIZE OF GOLF BALLS...AND THUNDERSTORM WIND GUSTS TO 70 MPH THE PRIMARY THREATS. HEAVY RAINFALL AND LOCALIZED FLASH FLOODING ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS REMAIN POSSIBLE ACROSS PORTIONS OF SOUTH CENTRAL NEBRASKA DURING THE DAY FRIDAY...GENERALLY ALONG AND NORTHEAST OF A LINE FROM ORD...TO HASTINGS...TO HEBRON. THERE IS A SLIGHT RISK SOME OF THESE STORMS COULD REACH SEVERE STATUS...WITH HAIL TO THE SIZE OF QUARTERS AND THUNDERSTORM WIND GUSTS TO 60 MPH BEING THE PRIMARY SEVERE WEATHER THREATS. FROM SATURDAY THROUGH TUESDAY...AN ACTIVE WEATHER PATTERN WILL CONTINUE WITH VARIOUS...OFF AND ON CHANCES FOR THUNDERSTORMS ACROSS THE OUTLOOK AREA. WHILE DETAILS ARE UNCLEAR AT THIS TIME...STRONG TO SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE AT TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Special weather statement, Jun 16, 8:54 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
854 PM CDT THU JUN 16 2011
KSZ005>007-017>019-170245-
JEWELL KS-MITCHELL KS-OSBORNE KS-PHILLIPS KS-ROOKS KS-SMITH KS-
854 PM CDT THU JUN 16 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JEWELL...MITCHELL...
OSBORNE...SOUTHEASTERN PHILLIPS...EASTERN ROOKS AND SOUTHERN SMITH
COUNTIES UNTIL 945 PM CDT...
AT 847 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORM OUTFLOW WINDS ALONG A LINE EXTENDING FROM 6
MILES SOUTHWEST OF WOODSTON TO 7 MILES SOUTHWEST OF TIPTON TO 7
MILES NORTHEAST OF BARNARD...AND MOVING NORTHEAST AT 25 MPH.
WIND GUSTS UP TO 55 MPH ARE EXPECTED.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
BELOIT...
WOODSTON...
TIPTON...
KIRWIN...
ALTON...
OSBORNE...
SIMPSON...
CEDAR...
ASHERVILLE...
DOWNS...
GAYLORD...
PORTIS...
CAWKER CITY...
GLEN ELDER...
HARLAN...
SCOTTSVILLE...
IONIA...
RANDALL...
JEWELL...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3966 9931 3972 9843 3970 9794 3954 9792
3923 9792 3923 9862 3914 9932
TIME...MOT...LOC 0154Z 239DEG 22KT 3940 9910 3928 9852
3928 9790The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 8:54 PM CDT | Special Weather Statement | GID | Mitchell, Osborne | 51 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.